Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 96, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 28, 2004, 11:25 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 11:25 AM CDT (16:25 UTC)
- Expired
- Jul 28, 2004, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 281625 FFWFTW TXC503-281930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CDT * AT 1125 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS CONTAINING MODERATE TO HEAVY RAINFALL...POISED TO MOVE INTO YOUNG COUNTY FROM THE WEST. THESE STORMS ARE MOVING NORTHWEST AT 15 MPH...AND WILL RESULT IN AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...WHICH WILL AGGRAVATE FLASH FLOODING CONDITIONS ACROSS THE COUNTY. * THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... OLNEY AT 1130 AM CDT OTHER LOCATIONS IN THE WARNING INCLUDE GRAHAM...JEAN...LOVING...AND MURRAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3297 9893 3298 9845 3339 9843 3338 9894 $$ 65/DD
1 follow-up statement
000
WGUS74 KFWD 281849
FFSFTW
TXC503-281930-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
149 PM CDT WED JUL 28 2004
...A FLASH FLOOD WARNING CONTINUES FOR YOUNG COUNTY UNTIL 230 PM
CDT...
ALTHOUGH NWS DOPPLER RADAR SUGGESTS THAT THE HEAVIEST RAINFALL HAS
SHIFTED EASTWARD INTO JACK AND PALO PINTO COUNTIES...EXCESSIVE
RUNOFF FORM EARLIER RAINFALL WILL LEAD TO A CONTINUATION OF FLASH
FLOODING IN YOUNG COUNTY.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3304 9894 3339 9895 3340 9843 3300 9842
3299 9844 3296 9844 3296 9896 3302 9896
$$
65/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:41 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 28, 9:41 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 941 AM CDT WED JUL 28 2004 .UPDATE... WILL BE ISSUING AN UPDATED ZONE AND GRID PACKAGE SHORTLY TO UP POPS NORTH OF I-20 AND MENTION HEAVY RAINFALL THROUGH THIS AFTERNOON... AND TO REDUCE POPS OVER THE SOUTHERN HALF UNTIL MIDDAY. CONVECTIVE CLUSTER (MADDOX TYPE) WILL SLOWLY SHIFT SLIGHTLY NORTH OF EAST DURING THE DAY WITH POTENTIAL FOR HEAVY RAINFALL ( UP TO TWO COUNTY INCHES AVERAGED) FROM OLNEY TO DENTON AND NORTHWARD TO THE RED RIVER. MORE CONVECTION IS EXPECTED TO DEVELOP TO OUR SOUTH AND SPREAD NORTHWARD OVER THE SOUTHERN HALF DURING THE AFTERNOON. WE ARE EVALUATING POTENTIAL FOR A FLASH FLOOD WATCH NORTH OF I-20 FOR THE AFTERNOON AND OVERNIGHT PERIOD. 75 && .DISCUSSION... 205 AM. OUR MILD DRY PATTERN WILL BECOME A MILD WET ONE TODAY THROUGH THURSDAY AS AN UPPER TROUGH MOVES INTO NORTH TEXAS AND IS SLOW TO EXIT. RAIN CHANCES WILL CONTINUE INTO SUNDAY...AS UPPER FLOW BECOMES NORTHWEST WITH WEAK DISTURBANCES MOVING SOUTHEAST INTO NORTH TEXAS. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL FOR THE REST OF THE WEEK. ENJOY && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 81 73 86 73 / 80 60 70 30 WACO, TX 85 75 90 73 / 80 30 70 40 PARIS, TX 81 69 85 71 / 80 60 70 40 DENTON, TX 81 72 86 72 / 80 60 70 30 MCKINNEY, TX 81 72 86 73 / 80 60 70 30 DALLAS, TX 82 73 86 74 / 80 60 70 30 TERRELL, TX 83 73 86 73 / 80 60 70 40 CORSICANA, TX 84 74 89 74 / 80 40 70 40 TEMPLE, TX 86 75 91 74 / 80 30 70 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jul 28, 4:11 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CDT WED JUL 28 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 411 AM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS NORTH TEXAS TODAY. THE GREATEST THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. MOREOVER... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY... GENERALLY NORTH OF A BRECKENRIDGE...DALLAS...CANTON LINE. THE MAIN STORM THREATS WILL CONTINUE TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR THE THREAT OF HEAVY RAINFALL.
In the hours before
Local storm report, Jul 28, 9:07 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CDT WED JUL 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD OLNEY 33.36N 98.76W
07/28/2004 YOUNG TX EMERGENCY MNGR
YOUNG COUNTY EMC REPORTED A 5 INCH RAINFALL AMOUNT IN
OLNEY...ALONG WITH SIGNIFICANT FLOODINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:31 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 28, 1:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 46 min |
| Jul 28, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 64 min |
| Jul 28, 6:48 PM CDT | Flash Flood Warning | FWD | Tarrant | 117 min |
| Jul 28, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 51 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.